MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 96IN 1 S/A XLH LP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 96IN 1 S/A XLH LP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z881G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the closure of the abdominal cavity with suture the surgeon notice the tip of the suture needle was missing.The staff reported that dr.Mentioned hearing a snap and seeing something flying.The multiple efforts (looking to the sterile filed drape-abdominal x-ray-magnet roller on the floor-sterile magnet on the surgical area) to found the missing piece was unfortunately unsuccessful.The staff told rep this morning that the broken needle has not been kept and also the lot number was not kept.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: was there any change in the patient¿s post-operative care due to the prolonged procedure? no.How long was the delay? please specify in minutes.30-45 minutes.Did any needle piece(s) fall into the patient? unknown.If yes, was\were the needle piece(s) retrieved during the same procedure? no.Were x-rays taken to locate the needle piece(s)? yes.What measures were taken to retrieve the broken piece(s)? the multiple efforts (looking to the sterile field drape - abdominal x-ray - magnet roller on the floor - sterile magnet on the surgical area) to found the missing piece was unfortunately unsuccessful was there any additional tissue damage as a result of searching for the needle piece(s)? no was surgery delayed due to the reported event? yes, action taken when event occurred? multiple efforts (looking to the sterile filed drape-abdominal x-ray-magnet roller on the floor-sterile magnet on the surgical area) to found the missing piece was unfortunately unsuccessful., was procedure successfully completed? yes, were fragments generated? yes, if yes, were they removed easily without additional intervention? no, the following information was requested, but unavailable: was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, were there patient consequences? if yes, please specify.Unknown.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Additional information: h 4.Device manufacture date, h 6.Type of investigation a manufacturing record evaluation was performed for the finished device tlmlkb_z881g batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 96IN 1 S/A XLH LP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22046188
Report Number2210968-2025-05536
Device Sequence Number13081495
Product Code NEW
UDI-Device Identifier10705031061927
UDI-Public(01)10705031061927(17)280930(10)TLMLKB
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ881G
Device Lot NumberTLMLKB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown